Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 189, NWS Pueblo, CO

October 9, 2014Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 9, 2014, 4:18 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2014, 4:18 PM MDT (22:18 UTC)
Expired
Oct 9, 2014, 4:47 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS55 KPUB 092218
SVRPUB
COC009-071-092300-
/O.NEW.KPUB.SV.W.0189.141009T2218Z-141009T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT THU OCT 9 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 500 PM MDT

* AT 418 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  SOUTHEAST OF KIM...OR 38 MILES NORTHEAST OF DES MOINES...MOVING
  NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10334 3706 10341 3741 10294 3701 10259
      3700 10267
TIME...MOT...LOC 2218Z 232DEG 34KT 3703 10323 

HAIL...1.00IN
WIND...60MPH

$$

KAM
2 follow-up statements
731 
WWUS55 KPUB 092232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT THU OCT 9 2014

COC009-071-092300-
/O.CON.KPUB.SV.W.0189.000000T0000Z-141009T2300Z/
LAS ANIMAS CO-BACA CO-
432 PM MDT THU OCT 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES...

AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF KIM...OR 39 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT
30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10334 3712 10330 3728 10289 3700 10266
TIME...MOT...LOC 2232Z 231DEG 28KT 3706 10319 

HAIL...1.00IN
WIND...60MPH

$$

KAM
120 
WWUS55 KPUB 092247
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT THU OCT 9 2014

COC009-071-092257-
/O.CAN.KPUB.SV.W.0189.000000T0000Z-141009T2300Z/
LAS ANIMAS CO-BACA CO-
447 PM MDT THU OCT 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3700 10334 3712 10330 3728 10289 3700 10266
TIME...MOT...LOC 2237Z 232DEG 34KT 3715 10305 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 2:20 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 9, 2:20 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT THU OCT 9 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 213 PM MDT THU OCT 9 2014

...HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING FOR THE SE
MTS AND PLAINS...HEAVY SNOW FOR THE HIGHER PEAKS ABOVE 11KFT...

WIDESPREAD MODT TO LOCALLY HVY RAIN CONTINUES ACROSS OUR CWA THIS
AFTERNOON. ONGOING HEADLINES LOOK ON TRACK SO NO BIG CHANGES
ANTICIPATED AT THIS TIME. LOOKS LIKE TWO AREAS OF ENHANCED RAINFALL
ASSOCIATED WITH VORT LOBES IN THE MAIN LOW WHICH IS MOVING NEWD
THROUGH THE 4 CORNERS RIGHT NOW. FIRST AREA HAS PERSISTED IN AN
W-E ORIENTED BAND ACROSS EL PASO COUNTY AND ALONG THE PALMER DVD EWD
PAST KLIC AND ON THROUGH KS. THIS HAS RESULTED IN SOME MINOR URBAN
FLOODING IN AND AROUND KCOS...AND CONTINUED CONCERNS FOR THE AREA
BURN SCARS. THIS AREA SHOULD SLOWLY DISSIPATE LATER THIS AFTERNOON
AND SHOULD WIND DOWN AFTER 00Z. ANOTHER AREA ASSOCIATED WITH SHOWERS
AND STORMS MOVING OUT OF NRN NM WILL FILL IN OVER THE SERN PLAINS
ALONG AND S OF HGWY 50...AND THIS SHOULD PERSIST THROUGH AT
LEAST 06Z AND LIKELY CONTINUE AS SHOWERS THROUGH FRI MORNING.
CONSIDERED A FLASH FLOOD WATCH FOR THE AREA...BUT RATES DO NOT LOOK
THAT STRONG ENOUGH TO OVERCOME THE HIGH FLASH FLOOD GUIDANCE
FOR THE SERN PLAINS. HOWEVER...WILL HAVE TO WATCH THIS AREA THROUGH
THIS EVENING FOR SIGNS OF ANY ENHANCED PRECIP/CONVECTION.

IN THE MTS...SNOW LEVELS HAVE REMAIN AROUND 11K FEET MOST PLACES.
SOME LIGHT ACCUMS OVER THE PASSES AND AS OF 20Z KMYP WAS SHOWING SNOW
COVERED ROADS. PIKES PEAK LIKELY WILL END UP WITH SOME SIGNIFICANT
SNOW TOTALS...MAYBE OVER A FOOT BEFORE THINGS WIND DOWN ON FRIDAY.
SNOW LEVELS WILL DROP SIGNIFICANTLY BY FRI MORNING...POSSIBLY AS LOW
AS 8K FEET...BUT THE BULK OF THE PRECIP SHOULD BE OVER BY THEN. NO
CHANGES TO ONGOING HEADLINES ARE ANTICIPATED.

FRIDAY...SHOULD SEE THE BULK OF THE HEAVIER PRECIP WIND DOWN IN THE
MORNING AND MAYBE EVEN A FEW BREAKS POSSIBLE AFTER 18Z. BUT NOT
EXPECTING MUCH SUN...AND MTS COULD SEE ANOTHER ROUND OF SHOWERS
IN THE AFTERNOON AS MOISTURE REMAINS AND INSTABILITY INCREASES.
COULD SEE ADDITIONAL LIGHT SN ACCUMS BY THE LATE AFTERNOON. TEMPS
WILL REMAIN QUITE COOL WITH HIGHS ONLY IN THE LOW TO MID 50S FOR
MOST OF THE LOWER ELEVATIONS...AND 30S-40S FOR THE MTS  ROSE

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 213 PM MDT THU OCT 9 2014

...COLDER STORM SYSTEM EXPECTED SUNDAY INTO MONDAY...

FRIDAY NIGHT AND SATURDAY...AN UPPER LEVEL TROUGH OVER EASTERN
COLORADO FRIDAY EVENING WILL SHIFT EAST INTO THE CENTRAL PLAINS BY
SATURDAY MORNING WITH BROAD NORTHWESTERLY FLOW FILLING IN ACROSS THE
REGION FOR SATURDAY.  MODELS IN GOOD AGREEMENT WITH SHOWER ACTIVITY
OVER THE MOUNTAINS DISSIPATING FRIDAY EVENING...WITH JUST ISOLATED
ACTIVITY OVER THE SAN JUAN RANGE INTO SATURDAY MORNING.  OVER THE
PLAINS...SHOWERS FROM THE DEPARTING UPPER SYSTEM WILL COME TO AN
END...FROM WEST TO SOUTHEAST THROUGH MIDNIGHT WITH DRY CONDITIONS
HEADING INTO SATURDAY MORNING.  OVERNIGHT LOWS WILL BE COOL WITH MID
TO UPPER 30S ACROSS THE LOWER ELEVATIONS.  A FEW LIGHT SHOWERS ARE
POSSIBLE SATURDAY AFTERNOON OVER THE MOUNTAINS GIVEN THE
NORTHWESTERLY FLOW ALOFT.  HIGHS WILL BE PLEASANT WITH 60S TO LOWER
70S FOR THE PLAINS.

SUNDAY INTO MONDAY...BOTH THE GFS AND ECMWF ARE IN BETTER AGREEMENT
THIS CYCLE WITH A STRONG SHORTWAVE TROUGH DIGGING SOUTHWARD ACROSS
THE ROCKIES SUNDAY INTO MONDAY.  THE LATEST TRENDS HAVE BEEN FOR A
STRONGER SYSTEM ACROSS THE AREA...BUT THE MAIN FOCUS WITH THE TROUGH
BASE IS FURTHER SOUTH IN NORTHERN NEW MEXICO.  THE NAM IS THE
OUTLIER WITH A MORE EASTERLY TRACK OF THE TROUGH ACROSS EASTERN
COLORADO INTO THE SOUTHERN PLAINS.  FOR NOW HAVE TRENDED WITH THE
MORE CONSISTENT GFS AND ECMWF.  EXPECT RAIN AND SNOW TO BEGIN SUNDAY
MORNING OVER THE CENTRAL MOUNTAINS.  OVER THE PLAINS...A STRONG COLD
FRONT WILL DROP SOUTH DURING THE AFTERNOON.  STRONG NORTH WINDS WITH
GUSTS IN EXCESS OF 30 MPH ARE LIKELY...ESPECIALLY NEAR THE KANSAS
BORDER BEHIND THE FRONT.  TEMPERATURES ARE FORECAST TO CLIMB QUICKLY
INTO THE 60S AHEAD OF THE FRONT...AND FALL INTO THE MID 40S HEADING
INTO SUNDAY EVENING.  MODELS ALSO IN GOOD AGREEMENT WITH SHOWER
ACTIVITY DEVELOPING ALONG AND BEHIND THE FRONT SUNDAY AFTERNOON AND
EVENING ACROSS THE PLAINS.  GIVEN THE NORTHERLY WIND DIRECTION...THE
MAIN FOCUS WILL LIKELY BE THE PALMER DIVIDE AND RATON MESA REGIONS
THROUGH SUNDAY NIGHT.  HOWEVER...THERE DOES APPEAR TO BE A QUICK
WINDOW FOR WIDESPREAD SHOWER ACTIVITY FOR THE PLAINS AS THE FRONT
PASSES.  MUCH COLDER AIR WILL FILTER SOUTH AND SUNDAY NIGHT WITH
MANY AREAS SEEING LOWER 30S BY MONDAY MORNING.  SNOW LEVELS WILL
ALSO FALL SUNDAY EVENING...WITH LIGHT SNOW WITH LITTLE OR NO
ACCUMULATIONS EXPECTED BELOW 7 KFT.  MOUNTAIN AREAS WILL LIKELY SEE
A FEW INCHES OF SNOW BY MONDAY MORNING.  THE UPPER LEVEL SYSTEM WILL
QUICKLY MOVE OFF TO THE EAST MONDAY MORNING WITH HIGH PRESSURE OVER
THE GREAT BASIN MOVING INTO COLORADO LATE IN THE DAY.

TUESDAY THROUGH THURSDAY... HIGH PRESSURE WILL MOVE ACROSS THE
REGION WITH DRY CONDITIONS ACROSS SOUTHERN COLORADO.  TEMPERATURES
WILL REBOUND INTO THE 70S...WITH A FEW LOWER 80S POSSIBLE ACROSS THE
PLAINS.  MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 213 PM MDT THU OCT 9 2014

WILL CONTINUE TO SEE POTENTIAL FOR HEAVY PRECIP
INCLUDING ISOLD TS THROUGH THE EARLY EVENING...ESPECIALLY THIS
AFTERNOON THROUGH 02-03Z. AFTER HEAVIER PRECIP WINDS DOWN AND
SHIFTS EWD OVER THE SE CO PLAINS...WILL STILL SEE MOIST CONDITIONS
ACROSS BOTH THE SAN LUIS VALLEY AND THE ERN PLAINS...SO WILL
CONTINUE TO SEE IFR-MVFR CIGS OVERNIGHT...AND POSSIBLY SOME LOCAL
AREAS OF FG OR BR BY EARLY FRI MORNING...ALTHOUGH MOST OF THE AREA
SHOULD SEE MAINLY LOW CIGS. EXPECT GRADUAL IMPROVEMENT AFTER 18Z
AND POSSIBLY GETTING TO VFR BY THE AFTERNOON...BUT NO SIGNIFICANT
IMPROVEMENT UNTIL LATE IN THE DAY. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR COZ072-074-077>079-
081-083>088.

WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY FOR COZ058-060.

WINTER STORM WARNING UNTIL NOON MDT FRIDAY FOR COZ073-075-080-
082.

FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR COZ067-068.

&&

SHORT TERM...ROSE
LONG TERM...MOZLEY
AVIATION...ROSE
Hazardous weather outlook, Oct 9, 2:26 PM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT THU OCT 9 2014

COZ058>089-093>099-102030-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
226 PM MDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

REMNANT TROPICAL MOISTURE FROM HURRICANE SIMON WILL COMBINE WITH
EASTERLY UPSLOPE FLOW BEHIND A COLD FRONT DROPPING SOUTH THROUGH
THE SOUTHEAST PLAINS TO PRODUCE WIDESPREAD RAINFALL ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THROUGH TONIGHT. RAINFALL AMOUNTS
WILL BE HEAVIEST ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS WHERE
MOST AREAS SHOULD PICK UP BETWEEN 1 TO 2 INCHES OF RAINFALL BY THE
STORMS END ON FRIDAY. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...ESPECIALLY THROUGH THIS EVENING...AND THIS WILL POSE A
FLASH FLOOD THREAT FOR BURN SCARS AND URBAN AREAS ALONG THE I-25
CORRIDOR AND ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS.
THESE INCLUDE...WALDO...EAST PEAK...EIGHT MILE...AND ROYAL GORGE
BURN SCARS. SHOWERS SHOULD PROGRESS TO A STEADIER LIGHT TO
MODERATE RAINFALL OVERNIGHT...HOWEVER CREEKS AND STREAMS MAY BEGIN
TO RUN HIGH AS RUNOFF CONTINUES DUE TO THE SATURATED GROUND.

LIGHT RAINFALL WILL SPREAD ACROSS THE SOUTHWEST MOUNTAINS THIS
MORNING.  BUT BY AFTERNOON...ISOLATED EMBEDDED THUNDERSTORMS WILL BE
POSSIBLE...WHICH COULD PRODUCE LOCALLY INTENSE RAINFALL RATES.
SHOULD ONE OF THESE STRONGER STORMS IMPACT THE WEST FOR BURN SCAR
COMPLEX...FLASH FLOODING COULD RESULT THERE AS WELL. THIS THREAT
SHOULD DECREASE BY LATE EVENING AS FOCUS FOR HEAVIER RAIN SHIFTS
EASTWARD INTO THE SOUTHEAST MOUNTAINS AND PLAINS.

MEANWHILE...PRECIPITATION WILL FALL AS SNOW ACROSS THE HIGHER PEAKS
ABOVE 11000 FEET...WITH SNOW LEVELS DROPPING TO 10000 FEET
TONIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES WILL BE POSSIBLE
ACROSS THE HIGHER PEAKS ABOVE 11000 FEET OF THE SANGRE DE
CRISTO...WET MOUNTAINS...AND PIKES PEAK. BETWEEN 4 TO 8 INCHES CAN
BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND
MOSQUITO RANGES. AND 1 TO 4 INCHES WILL BE POSSIBLE ABOVE 12000
FEET ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH THIS EVENING ACROSS THE SOUTHERN PORTIONS OF THE SOUTHEAST
PLAINS.  THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL TO AROUND
3/4 INCH IN DIAMETER...AND WIND GUSTS UP TO 50 MPH.  HEAVY RAINFALL
WILL ALSO BE POSSIBLE ACROSS THE SOUTHEAST PLAINS TONIGHT...AND
LOCALIZED FLASH FLOODING WILL BE POSSIBLE UNDER THE HEAVIER RAIN
CORES.  THIS IS MOST LIKELY TO OCCUR TO THE SOUTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS IN COMBINATION WITH ISOLATED
THUNDERSTORMS ARE ANTICIPATED FRIDAY...ESPECIALLY FRIDAY MORNING
OVER SOUTH-CENTRAL AND SOUTHEASTERN COLORADO AS THE REMNANTS OF
FORMER TROPICAL SYSTEM SIMON MOVE ACROSS THE REGION AND INTERACT
WITH NORTHEASTERLY TO EASTERLY SURFACE FLOW.

LOCALLY HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING POTENTIAL FLASH
FLOODING INTO FRIDAY MORNING...ESPECIALLY OVER AREA BURN
SCARS. ANOTHER STORM THREAT FRIDAY WILL BE HAZARDOUS LIGHTNING.

IN ADDITION...THE HIGHER PEAKS....ESPECIALLY ABOVE 11000
FEET...COULD EXPERIENCE TOTAL SNOW ACCUMULATIONS IN EXCESS OF TEN
INCHES BY FRIDAY. HEAVY WET SNOW COULD RESULT IN HAZARDOUS TRAVEL
CONDITIONS OVER HIGHER MOUNTAIN ROADS AND BACK COUNTRY TRAILS.

ANOTHER STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT IS
PROJECTED TO BRING COLDER TEMPERATURES AND ANOTHER ROUND OF
PRECIPITATION OVER SOUTHERN COLORADO FROM LATER SUNDAY INTO
SUNDAY NIGHT. THIS STORM SYSTEM WILL BE CAPABLE OF PRODUCING
ACCUMULATING SNOW...PRIMARILY ABOVE 7000 FEET FROM LATER SUNDAY
INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

88/88

In the hours before

Local storm report, Oct 9, 3:13 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 ESE CASCADE           38.89N 104.94W
10/09/2014  M1.06 INCH       EL PASO            CO   USGS

            STORM TOTAL

&&

KAM
Local storm report, Oct 9, 3:14 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 NW PETERSON AFB       38.84N 104.71W
10/09/2014  M2.12 INCH       EL PASO            CO   USGS

            STORM TOTAL

&&

KAM
Local storm report, Oct 9, 3:15 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       6 W FOUNTAIN            38.68N 104.82W
10/09/2014  M2.57 INCH       EL PASO            CO   USGS

            STORM TOTAL

&&

KAM
Local storm report, Oct 9, 3:16 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       MANITOU SPRINGS         38.86N 104.91W
10/09/2014  M1.46 INCH       EL PASO            CO   USGS

            STORM TOTAL

&&

KAM
Special weather statement, Oct 9, 3:24 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT THU OCT 9 2014

COZ067-068-092230-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
324 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MINERAL AND WESTERN
RIO GRANDE COUNTIES UNTIL 430 PM MDT...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAINFALL OVER THE WEST FORK COMPLEX BURN SCAR.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WEST FORK
COMPLEX BURN SCAR WITH THIS RAINFALL...HOWEVER IF THE RAIN
INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE WHICH
COULD LEAD TO LOCALIZED FLASH FLOODING ON THE BURN SCAR.

LAT...LON 3745 10689 3744 10696 3751 10703 3763 10695
      3774 10681 3770 10672 3761 10671
TIME...MOT...LOC 2122Z 259DEG 58KT 3766 10642

KAM
Local storm report, Oct 9, 3:58 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
10/09/2014  M1.70 INCH       EL PASO            CO   TRAINED SPOTTER

            SINCE 1100 AM MDT. MINOR STREET FLOODING.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:05 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more23 hr
Oct 9, 4:47 AM MDTWinter Storm WarningPUBAlamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more31 hr
Oct 9, 4:47 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache31 hr
Oct 9, 9:48 AM MDTSpecial Weather StatementPUBTeller27 min
Oct 9, 11:50 AM MDTSpecial Weather StatementPUBTeller25 min
Oct 9, 12:14 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Oct 9, 12:42 PM MDTFlash Flood WarningPUBEl Paso3 hr
Oct 9, 1:30 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Oct 9, 2:20 PM MDTRiver Flood WarningPUBEl Paso13 hr
Oct 9, 2:38 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Oct 9, 3:24 PM MDTSpecial Weather StatementPUBMineral66 min
Oct 9, 4:39 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Oct 9, 5:04 PM MDTSpecial Weather StatementPUBMineral26 min
Oct 9, 5:38 PM MDTSpecial Weather StatementPUBMineral52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.